Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 33, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 21, 2018, 2:56 AM EDT. It took effect at Jun 21, 2018, 6:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2018, 2:56 AM EDT (06:56 UTC)
- In effect from
- Jun 21, 2018, 6:00 AM EDT
- Expired
- Jun 21, 2018, 4:58 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
900 WHUS73 KAPX 210656 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 256 AM EDT Thu Jun 21 2018 LHZ345-347-LMZ341-342-211500- /O.NEW.KAPX.SC.Y.0033.180621T1000Z-180621T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 256 AM EDT Thu Jun 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 6 AM this morning to 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
2 follow-up statements
641 WHUS73 KAPX 211447 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1047 AM EDT Thu Jun 21 2018 LHZ345-347-LMZ341-342-212200- /O.CON.KAPX.SC.Y.0033.000000T0000Z-180621T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1047 AM EDT Thu Jun 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
267 WHUS73 KAPX 212058 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 458 PM EDT Thu Jun 21 2018 LHZ345-347-LMZ341-342-212200- /O.CAN.KAPX.SC.Y.0033.000000T0000Z-180621T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 458 PM EDT Thu Jun 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 2:51 AM EDT, 5 minutes earlier.
Area forecast discussion, Jun 21, 2:51 AM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 251 AM EDT Thu Jun 21 2018 .NEAR TERM...(Today through Tonight) Issued at 248 AM EDT Thu Jun 21 2018 Impactful weather: None. Pattern synopsis and forecast: Another quiet early morning. Sfc high pressure was over far nrn Ontario, while closed/stacked low pressure was swirling in the heart of the country. In between, there was a moisture-starved back door cold front with only some associated patchy mid level cloud. We were still seeing some higher clouds streaming across the srn CWA, associated with the deformation zone from the stack system. The general trend via satellite/RUC analysis however, was for increased atmospheric drying as a shortwave was pressing SE out through the Great Lakes from an upper low over far eastern Canada. The closest showers and storms were in Iowa/IL/IN, tied to the low pressure and all of the deeper moisture, forcing and instability. Temperatures were falling in/through the 50s in nearly calm conditions and decent radiational cooling. Fairly seasonable weather continues. The Canadian shortwave continues to press SE and shoves the aforementioned back door cold front through all of nrn Michigan early this morning. Again, may see some patchy mid level clouds, but that's about it. Will also see the departure of the higher level clouds across the srn CWA as the entire synoptic pattern also heads further south, while the closed system in the midwest drops into far srn IL tonight. This is going to leave nrn Michigan in an axis of deepest drying which will lay across the nrn Great Lakes. No forcing across the region, with little chance for afternoon lake breezes due to a slight tightening of the pressure gradient between the high to the north and low to the south. Skies are gonna be sunny today with only a chance for some possible higher level clouds returning late tonight across the srn CWA. There is some cooling behind the cold front this morning, which will lower afternoon highs from yesterday for most areas. Looking for rampant readings in the low to mid 70s. Cooler mid to upper 60s for coastal areas of NE lower with those easterly winds coming off Lake Huron, and warmest upper 70s to near 80F in easterly downsloping areas of the GTV Bay. Pressure gradient weakens a touch tonight, and many low lying areas are likely to decouple to calm/near calm. This sets up decent radiational cooling. Should see 30F/near 30F diurnal swings for many areas. Readings expected to generally be in the crisp 40s. The typically colder lowest lying areas...maybe some upper 30s?? && .SHORT TERM...(Friday through Saturday) Issued at 248 AM EDT Thu Jun 21 2018 ...Friday through Saturday: ...Perhaps a bit of rain to start the weekend?... High impact weather potential: None. Pattern synopsis/forecast: A bit of an interesting forecast as developing mid level low over the Central Plains makes a run at the lower Lakes Friday night into Saturday, all-the-while remarkably persistent northeast Canada troughing remains slow to yield. Northern Michigan largely centered between these two features, making northward extent and overall areal coverage of mid level low attendant showers a formidable challenge to start the weekend. Primary forecast concerns/challenges: Addressing that rain shower threat Friday night and Saturday. Details: Daylight hours of Friday continue to look dry and seasonable as elongated surface high pressure only reluctantly yields. Likely to see some increasing high and mid level clouds from the south through the day, with more complete saturation and increasing shower chances likely holding off until the evening hours. Confidence decreases significantly regarding those Friday night and Saturday shower chances. Pattern recognition and simple recent history sure favors a more south displaced passage of this mid level low/trough axis. Dprog/Dt's of nearly all mid range guidance has definitely trended this way, focusing strongest ascent and deepest moisture advection into the northern Ohio Valley and southern Great Lakes. Lack of any instability in light east flow regime definitely not helping the rain-producing cause. Of course, still time for the overall look and flavor of the larger scale pattern to change, so sure don't want to make too many significant changes. With that said, if current trends continue, a downward adjustment in both areal coverage and overall rain chances may be required in the coming days. East winds and increasing cloud cover will keep temperatures a bit cooler Saturday. && .LONG TERM...(Saturday night through Wednesday) Issued at 248 AM EDT Thu Jun 21 2018 High Impact Weather Potential: None Primary dynamics/low pressure exit east Saturday evening. There is some indication of a secondary shortwave trough bringing a few light showers along with it Saturday night into Sunday morning. While general lack of forcing and moisture argue otherwise, cannot completely argue with at least a low end chance for a few showers across parts of northern lower Michigan. High pressure both at the surface and aloft expected to bring dry and mild weather to start next work week. Guidance world has next shortwave trough arriving toward mid-week, bringing the next chance for rain showers to the region. Of course, nothing set in stone yet, with changes to both timing and magnitude of this wave fully expected. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1158 PM EDT Wed Jun 20 2018 VFR. High pressure near James Bay will move southward, bringing dry and somewhat cooler low-level air. Some mid/high clouds will be seen, and perhaps some stratocu will drift into APN. VFR conditions will continue. Light ne to e winds tonight, with east winds becoming a bit breezier on Thursday. && .MARINE... Issued at 248 AM EDT Thu Jun 21 2018 High pressure to the north and low pressure passing from the heart of the country to the Ohio valley tonight will result in a little bit of tightening in an easterly pressure gradient across the Great Lakes. This tightening and funneling/coastal convergence is likely to result in low end small craft advisories through the Straits region today. Skies will be rather clear over this time, but higher level clouds will return Friday and thicken through Friday night and Saturday. This is due to the aforementioned low pressure which will lift north and through the srn/eastern Great Lakes Friday night and Saturday. This will bring a return of some showery weather to mainly Lake Huron. Not expecting any other advisory level winds over this time. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...SMD SHORT TERM...MB LONG TERM...MB AVIATION...JZ MARINE...SMD
Hazardous weather outlook, Jun 20, 4:12 PM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 412 PM EDT Wed Jun 20 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-212015- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 412 PM EDT Wed Jun 20 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:50 AM EDT | Beach Hazards Statement | APX | Alcona, Alpena, Arenac, Iosco | 16 hr |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.